MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number AU00T0
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, while injecting the lens, it was observed that the injector piston did not advance and the lens haptic was jammed.So, the implantation was aborted and another unspecified lens was implanted.There was no impact on patient.
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,h3.,h.6 and h.11.The device with the lens was returned in the blister tray inside the carton.The plunger lock and lens stop have been removed.The plunger was oriented incorrectly.Viscoelastic was observed in the device.The plunger was advanced almost to mid nozzle.The plunger has overrode the trailing portion of the optic.The lens was located at mid nozzle.The leading haptic was extended.The trailing haptic was misfolded, looped around the plunger tip and extended backward along the right side of the plunger.The distal haptic tip was oriented toward the loading area.The plunger was removed and reinserted correctly into the device with no abnormalities observed.The plunger was secure in the start position.The nozzle was removed and cleaned for further evaluation.The lens was removed during cleaning.Top coat dye stain testing was conducted with acceptable results.A device history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The follow up response indicated that the viscoelastic used was unknown.It is unknown if a qualified viscoelastic was indicated.The root cause cannot be determined for the reported complaint.The used device was inspected.A plunger override and misfolded, looped trailing haptic were observed.Upon return, the plunger was observed to be oriented incorrectly in the device.It cannot be determined if the plunger may have been inadvertently retracted outside of the device and reinserted incorrectly by the customer.Although the plunger orientation cannot be ruled out as a potential cause, it is unlikely that the device was manufactured incorrectly.Plunger placement is conducted with a plunger main body assembly fixture.The fixture by design ensures the proper orientation and placement of the plunger in the device.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company intra ocular lens (iol) with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.Plunger override may occur: due to rapid advancement faster than the ifu recommended rate.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If the operating room temperature is too high (greater than 23 degree centigrade/ 73 degree fahrenheit) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.Top coat dye stain testing was conducted with acceptable results.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22521318
Report Number1119421-2025-01950
Device Sequence Number12750439
Product Code HQL
UDI-Device Identifier00380652394819
UDI-Public(01)00380652394819(17)270530(11)240531(10)15863492
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAU00T0
Device Lot Number15863492
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer08/05/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown